Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 276, NWS Raleigh, NC

September 27, 2016Durham County, Orange County, Person County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 27, 2016, 9:36 PM EDT for Durham County, Orange County, Person County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2016, 9:36 PM EDT (01:36 UTC)
Expired
Sep 27, 2016, 10:30 PM EDT
In force
54 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Durham County, NC, Orange County, NC, Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 80 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1579 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1579 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

041 
WUUS52 KRAH 280136
SVRRAH
NCC063-135-145-280230-
/O.NEW.KRAH.SV.W.0276.160928T0136Z-160928T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
936 PM EDT TUE SEP 27 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PERSON COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1030 PM EDT

* AT 935 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TOPNOT...OR
  NEAR YANCEYVILLE...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROXBORO...ROUGEMONT...SURL...BUSHY FORK...MORIAH...BAHAMA...
  LAKE MICHIE AND HYCO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3632 7880 3623 7880 3609 7890 3624 7920
      3624 7915 3647 7914
TIME...MOT...LOC 0135Z 298DEG 16KT 3637 7923 

HAIL...1.00IN
WIND...60MPH
 
$$

30
2 follow-up statements
436 
WWUS52 KRAH 280204
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1004 PM EDT TUE SEP 27 2016

NCC063-135-145-280230-
/O.CON.KRAH.SV.W.0276.000000T0000Z-160928T0230Z/
PERSON NC-ORANGE NC-DURHAM NC-
1004 PM EDT TUE SEP 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHERN PERSON...NORTHEASTERN ORANGE AND NORTHWESTERN DURHAM
COUNTIES...

AT 1004 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF PROSPECT
HILL... MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
ROXBORO...ROUGEMONT...SURL...BUSHY FORK...MORIAH...BAHAMA...
LAKE MICHIE AND HYCO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3632 7880 3623 7880 3609 7890 3624 7920
      3624 7915 3647 7914
TIME...MOT...LOC 0204Z 298DEG 16KT 3631 7909 

$$

30
612 
WWUS52 KRAH 280227
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1027 PM EDT TUE SEP 27 2016

NCC063-135-145-280236-
/O.EXP.KRAH.SV.W.0276.000000T0000Z-160928T0230Z/
PERSON NC-ORANGE NC-DURHAM NC-
1027 PM EDT TUE SEP 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PERSON...NORTHEASTERN
ORANGE AND NORTHWESTERN DURHAM COUNTIES WILL EXPIRE AT 1030 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3632 7880 3623 7880 3609 7890 3624 7920
      3624 7915 3647 7914
TIME...MOT...LOC 0224Z 298DEG 16KT 3631 7909 

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 8:32 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 27, 8:32 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
832 PM EDT TUE SEP 27 2016

.SYNOPSIS...
A quasi-stationary frontal zone will meander over the area
through late in the work week, as a deep upper level low settles
over the Tennessee Valley.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 845 PM Tuesday

While the threat for isolated strong/severe storms has decreased
with loss of heating, scattered showers and thunderstorms with
locally heavy downpours will remain a decent probability across
roughly the west half of central NC through midnight, with coverage
expected to gradually decrease afterwards.

A very moist air mass for this time of year (PW values 120-150
percent of normal) coupled with lift supplied by an upper jet
crossing the northern mid atlantic and weak low level convergence
along a slow moving cold front will maintain the threat for
scattered showers/storms through the rest of the evening. this
forcing is maximized west of highway 1 through 06Z, then projected
to weaken through 12Z Wednesday. Will need to monitor for training
showers/storms as high PW values indicate the atmosphere supportive
if efficient rain producing storms, which may lead to localized
flood threat.

Across the coastal plain, forcing not as robust though atmosphere
just as moist. While showers/storms will not be as numerous compared
to the Piedmont, locally heavy rainfall will still occur with the
stronger showers/storms.

Overnight temps in the 65-70 degree range expected.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
As of 330 PM Tuesday...

Depending on the amount of ongoing showers early wednesday
morning, Wednesday afternoon could be a rather active. As the
stacked low over the Great Lakes digs south toward the TN Valley,
increased forcing for accent and the stalled frontal zone over
west-central NC will trigger convection, though the timing of
greatest coverage is still a little uncertain given that the best
height falls and cooling aloft won't arrive until later Wednesday
afternoon/evening, possibly toward the end of peak heating. Deep
shear, while strongest to the northwest, will increase to 30-40kt,
especially as the low-level flow backs in response to the
approaching height falls, which may support supercell activity
within a band of convection that appears favored from US-1 east,
based on the available CAMs. All of central NC is in a Marginal
Risk (per SPC) and this could be upgraded if instability appears
to be sufficiently strong.

The other concern for Wednesday evening is isolated flash
flooding given system parallel southwesterly mean flow and PW
near 2 inches. At the moment, Flash Flood Guidance for 3+ hours is
well in excess of 2 inches. The GEFS and EC Ensemble means are
roughly 1-2 inches for the central and northern Piedmont areas,
so urban areas would likely run the greatest risk. However,
confidence in the most favored area is not high enough to consider
a watch at this time.

Even after an evening round of convection "occurs" the ECMWF
indicates another round of precip overnight, which isn't out of
the question given cyclonic flow aloft and no airmass change. it's
hard to put much detail into that portion of the forecast until
the mesoscale aspects of Wednesday evening play out, but POPs
will remain high overnight.

Highs Wednesday should be in the mid 70s to lower 80s, with
overnight lows in the mid and upper 70s.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 355 PM Tuesday...

A closed mid-upper low now over the Great Lakes will settle SWD and
become increasingly separated/cut-off from the NRN stream flow
across Canada, and ultimately reach the Lower OH/NRN TN Valley by
early Thu. The models agree that the low will linger there through
Fri, then lift NNEWD across the Great Lakes through the weekend.
Meanwhile, a SRN stream jet will help carve a lingering trough axis
across the SERN U.S. and ERN GOM, SWD to the vicinity of the
Yucatan, during the same time. The ultimate placement and strength
of this latter feature may play a role in the eventual track and
strength of the tropical wave now several hundred miles E of
Barbados.

At the surface, a secondary cold front associated with the
aforementioned closed low will have moved into the Appalachians by
early Thu, then drift slowly EWD and merge, over central NC Thu
afternoon, with the preceding frontal zone now stretching along the
NC Blue Ridge. The front, and large-scale forcing and ERN fringe of
colder temperatures/steep lapse rates accompanying the mid-upper
low, will serve as a continued focus for a good chance of showers
and storms on Thu. The merged frontal zone --and associated WRN
bound of instability/convergence/chance of showers and storms-- will
then pivot slowly NEWD through the NE Piedmont and Coastal Plain Thu
night-Fri, before reaching and dissipating along the coast late Fri-
Sat.

A lee trough and associated light SLY flow will linger over the
Carolinas this weekend, then yield to high pressure forecast to
build across the NERN quarter of the CONUS, beneath NRN stream
ridging aloft, through early-mid next week.

Temperatures are expected to be near to slightly above average
throughout the period.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 831 PM Tuesday...

Scattered showers and storms will become less numerous over the next
several hours. With a moist low level air mass, IFR stratus looks
likely at KINT/KGSO, while sub-VFR conditions with some patchy fog
are possible elsewhere in the early morning hours. Stationary front
will remain west of the area Wednesday, and showers and
thunderstorms will develop again across the area Wednesday
afternoon.

Looking beyond the 24 TAF Period:  The combination of a quasi-
stationary front across the Carolinas and a cut-off upper level low
settling over the Tennessee Valley will keep unsettled weather in the
form of scattered to numerous showers and storms through Thursday.
Conditions are expected to improve Friday through the weekend as
drier air finally spreads in from the west.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...SMITH
NEAR TERM...WSS
SHORT TERM...SMITH
LONG TERM...MWS
AVIATION...30/SMITH
Hazardous weather outlook, Sep 27, 4:01 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
401 PM EDT TUE SEP 27 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-282015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
401 PM EDT TUE SEP 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED STORM OR TWO COULD PRODUCE SMALL HAIL AND WIND GUSTS
UP TO 50 MPH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A DEEP UPPER LOW SETTLING OVER THE TENNESSEE VALLEY AND A STALLED
FRONT OVER NC WILL LEAD TO NUMEROUS SHOWERS AND STORMS WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT, SOME OF WHICH MAY BE SEVERE WITH
DAMAGING WINDS. MULTIPLE ROUNDS OF HEAVY RAIN MAY ALSO LEAD TO
LOCALIZED FLOODING, ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED WEDNESDAY EVENING.

In the hours before

Special weather statement, Sep 27, 3:41 PM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
341 PM EDT TUE SEP 27 2016

NCZ089-272030-
SAMPSON  NC-
341 PM EDT TUE SEP 27 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN SAMPSON
COUNTY UNTIL 430 PM EDT...

AT 341 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF GODWIN...OR 16 MILES NORTHWEST OF CLINTON...MOVING
EAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND MINOR FLOODING WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLINTON...SALEMBURG AND TURKEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS...STANDING WATER IN LOW LYING
AREAS...AND MINOR FLOODING OF CREEKS...STREAMS...AND AREAS OF POOR
DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO
AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE PROLONGED HEAVY
RAIN CAN QUICKLY LEAD TO FLOODING.

&&

LAT...LON 3502 7865 3509 7867 3512 7864 3512 7865
      3514 7864 3517 7864 3517 7863 3520 7864
      3521 7863 3521 7860 3513 7817 3509 7817
      3508 7816 3501 7815 3487 7821
TIME...MOT...LOC 1941Z 287DEG 16KT 3511 7859

WSS
Special weather statement, Sep 27, 7:49 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
749 PM EDT TUE SEP 27 2016

NCZ038-039-073-074-280030-
RANDOLPH  NC-DAVIDSON  NC-STANLY  NC-MONTGOMERY  NC-
749 PM EDT TUE SEP 27 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
RANDOLPH...SOUTHEASTERN DAVIDSON...NORTHEASTERN STANLY AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 830 PM EDT...

AT 749 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BADIN LAKE...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND MINOR FLOODING WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...BADIN LAKE...NORTH CAROLINA ZOO...SEAGROVE...BADIN...NEW
LONDON...FISH TALES MARINA...ULAH...MARTHA AND MORROW MOUNTAIN STATE
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS...STANDING WATER IN LOW LYING
AREAS...AND MINOR FLOODING OF CREEKS...STREAMS...AND AREAS OF POOR
DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO
AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE PROLONGED HEAVY
RAIN CAN QUICKLY LEAD TO FLOODING.

&&

LAT...LON 3578 7983 3557 7963 3551 7975 3551 7977
      3550 7977 3533 8011 3547 8024
TIME...MOT...LOC 2349Z 232DEG 17KT 3545 8011

WSS
Special weather statement, Sep 27, 8:41 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT TUE SEP 27 2016

NCZ039-040-074-075-280130-
RANDOLPH  NC-CHATHAM  NC-MOORE  NC-MONTGOMERY  NC-
841 PM EDT TUE SEP 27 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
RANDOLPH...SOUTHWESTERN CHATHAM...NORTHWESTERN MOORE AND NORTHERN
MONTGOMERY COUNTIES UNTIL 930 PM EDT...

AT 840 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TROY...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND MINOR FLOODING WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TROY...NORTH CAROLINA ZOO...BISCOE...SEAGROVE...ROBBINS...STAR...
HARPERS CROSSROADS...STEEDS...HIGHFALLS AND COLERIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3577 7957 3555 7936 3524 7995 3536 8006
      3537 8005 3539 8007
TIME...MOT...LOC 0040Z 231DEG 24KT 3536 7995

WSS
Special weather statement, Sep 27, 9:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
936 PM EDT TUE SEP 27 2016

NCZ038>040-073>076-083>086-280300-
SCOTLAND  NC-RICHMOND  NC-RANDOLPH  NC-DAVIDSON  NC-ANSON  NC-
LEE  NC-HOKE  NC-CHATHAM  NC-STANLY  NC-MOORE  NC-MONTGOMERY  NC-
936 PM EDT TUE SEP 27 2016

 ...A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN WILL EFFECT SECTIONS
OF THE WESTERN PIEDMONT AND SANDHILLS THROUGH 11 PM EDT...

AT 932 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF
THUNDERSTORMS WITH HEAVY RAIN OVER SECTIONS OF STANLY...
MONTGOMERY...MOORE AND RANDOLPH COUNTIES... MOVING EAST AT 20 MPH.

HEAVY RAIN AND MINOR FLOODING WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SANFORD...ALBEMARLE...SOUTHERN PINES...RAEFORD...TROY...CARTHAGE...
SILER CITY...BADIN LAKE...SEAGROVE...LIBERTY...HARPERS CROSSROADS...
 AND PINEHURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS...STANDING WATER IN LOW LYING
AREAS...AND MINOR FLOODING OF CREEKS...STREAMS...AND AREAS OF POOR
DRAINAGE. RIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO
AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE PROLONGED HEAVY
RAIN CAN QUICKLY LEAD TO FLOODING.

&&

LAT...LON 3550 8025 3551 8019 3552 8019 3585 7931
      3584 7924 3587 7925 3587 7921 3491 7921
      3511 8016
TIME...MOT...LOC 0132Z 259DEG 17KT 3523 7982

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 8:41 PM EDTSpecial Weather StatementRAHMontgomery49 min
Sep 27, 8:50 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Randolph40 min
Sep 27, 9:36 PM EDTSpecial Weather StatementRAHChatham, Hoke, Montgomery, Moore84 min
Sep 27, 9:42 PM EDTAreal Flood AdvisoryRAHMontgomery, Moore3 hr
Sep 27, 9:53 PM EDTSpecial Weather StatementRAHAlamance67 min
Sep 27, 10:44 PM EDTFlash Flood WarningRAHMontgomery, Moore, Richmond3 hr
Sep 27, 11:30 PM EDTSpecial Weather StatementRAHHoke45 min
Sep 28, 12:17 AM EDTSpecial Weather StatementRAHHoke28 min
Sep 28, 2:21 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke54 min
Sep 28, 2:57 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett48 min
Sep 28, 3:01 PM EDTSpecial Weather StatementRAHForsyth59 min
Sep 28, 3:08 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wilson52 min
Sep 28, 3:19 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford41 min
Sep 28, 3:36 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett39 min
Sep 28, 3:43 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett2 hr
Sep 28, 3:49 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford3 hr
Sep 28, 3:55 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson50 min
Sep 28, 4:01 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford37 min
Sep 28, 4:05 PM EDTSevere Thunderstorm WarningRAHNash, Wilson40 min
Sep 28, 4:13 PM EDTSpecial Weather StatementRAHDurham62 min
Sep 28, 4:38 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Wake37 min
Sep 28, 4:56 PM EDTSevere Thunderstorm WarningRAHVance, Warren34 min
Sep 28, 4:57 PM EDTSevere Thunderstorm WarningRAHGuilford63 min
Sep 28, 5:05 PM EDTFlash Flood WarningRAHCumberland, Harnett, Hoke, Moore3 hr
Sep 28, 5:15 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett33 min
Sep 28, 5:28 PM EDTFlash Flood WarningRAHGuilford3 hr
Sep 28, 5:48 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford42 min
Sep 28, 5:52 PM EDTSevere Thunderstorm WarningRAHPerson38 min
Sep 28, 5:54 PM EDTSpecial Weather StatementRAHVance66 min
Sep 28, 6:04 PM EDTSevere Thunderstorm WarningRAHGranville, Vance27 min
Sep 28, 6:18 PM EDTSpecial Weather StatementRAHChatham57 min
Sep 28, 6:27 PM EDTSpecial Weather StatementRAHGuilford33 min
Sep 28, 6:28 PM EDTSevere Thunderstorm WarningRAHGranville, Person62 min
Sep 28, 6:29 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange44 min
Sep 28, 6:58 PM EDTSpecial Weather StatementRAHAlamance62 min
Sep 28, 7:03 PM EDTSpecial Weather StatementRAHStanly57 min
Sep 28, 7:05 PM EDTAreal Flood AdvisoryRAHCumberland3 hr
Sep 28, 7:34 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly23 min
Sep 28, 7:38 PM EDTAreal Flood AdvisoryRAHAlamance, Orange3 hr
Sep 28, 7:38 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford26 min
Sep 28, 7:51 PM EDTFlash Flood WarningRAHCumberland, Harnett, Hoke, Moore10 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.